Jump to content

Support & advice to safely taper needed.


[Ir...]

Recommended Posts

Hi- New here… but have been on a benzodiazepine (lorazepam) too long & I am trying to taper safely. Very early in this journey. Hoping to find support & comfort in knowledge from others in the group.

IrisHope

Link to comment
Share on other sites

Hi IrisHope!

 

Welcome to BenzoBuddies!

 

I’m glad you’ve decided to taper your Lorazepam. What is your current dose? Have you started tapering yet? It does help to have support from others who understand this journey and know what you’re going through. You’ll find a wealth of knowledge and experience here. We generally recommend a taper of 5-10% of your current dose over a couple of weeks. Often members go slower based on their symptoms. It’s important to allow your symptoms to guide your taper rate as that will allow you to remain functional. You can look at The Ashton Manual, an authoritative source on benzo withdrawal.

 

If you want advice on tapering you can post here: Planning Your Withdrawal (Taper)

 

For support on withdrawal symptoms you can ask here: Withdrawal Support (during your taper)

 

Please look around and let us know how we can help!

 

jelly baby

 

Link to comment
Share on other sites

Hi Isis, good to have you here. I hope you find a taper plan that works for you. I have just quit after decades of use. It’s been a tough year but so worth it. Here to help.

Hardy.

Link to comment
Share on other sites

Good morning jelly baby & Hardy… thank you for the welcome!

 

I started my taper several weeks ago, concerned at first that I might have cut too much but am feeling okay-ish now… thank goodness. I’ve been taking 1mg of lorazepam twice a day for about 2 years, as prescribed for anxiety. I spoke with my doctor about tapering off & her suggestion was to start with halving my morning dose. After a few days I decided to cut both doses, taking the smaller amount more frequently. So, .5 three times a day. That seemed to help knock the corners off what I think are withdrawal symptoms. (difficulty sleeping, pressure in my head, occasionally having tightness in my chest, and this craZy all over sweating) I’m hoping to find suggestions for a taper plan that’s safe & doable for me. Thanks for the link to the correct board, I’ll start looking around. My journey has just started, I’m determined to get off this medication & heal.

Relieved to have found this group!

Iris

Link to comment
Share on other sites

It sounds like you are able to manage despite the withdrawal symptoms which is a good sign.

 

You might want to consider going a bit slower on your next cut. It's always easier to speed up a slow taper than recover from one that's too fast. Your brain is recovering while you are reducing your meds. Most of us have learned that our doctors don't really know or understand tapering.

 

Good luck! Hope your journey is uneventful!

Link to comment
Share on other sites

Hi jelly belly,

 

Really appreciate your response & supportive comments!

I think you’re right about the next cut, just trying to figure out what that cut should be & how to actually do it. I’m dry cutting (think that’s the term) and it’s time for another decrease this week. Getting anxious about figuring it how to make the math work out & how it’s going to make me feel. I’ve been looking through the boards for most of the day trying to find someone that’s taking close to my dosage to follow their taper schedule.

I keep telling myself I can do this! :)

 

Iris

Link to comment
Share on other sites

Good on you for reading the tapering threads. It's really good to have as much knowledge as possible. The best would be to start your own thread on the tapering boards so you can get as much input as possible. I'll give you some tips but I suggest you start your own thread.

 

If it were me I'd start tapering in the middle at around 7.5% reductions. Generally that's safe. If it seems too daunting then start right at 5%. If you do start at 7.5% I would do several cuts before considering increasing the percentage. Sometimes your body is okay with one cut but sometimes these cuts accumulate and your brain does not like it. So it's important to remember that one cut does not necessarily mean you can tolerate consecutive cuts.

 

The maths is actually easy. You just use a calculator and type (new combined dose) minus (percentage) equals. This will give you your new dose. Using your current dose it looks like this: 1.5 - 7.5%= 1.378. So your new dose you need to take is 1.378.

 

If you want to know how much you need to remove from your current dose you can use this calculator https://www.calculatorsoup.com/calculators/math/percentage.php

 

If you type the same values in as I've used you'll see it gives you 0.112 meaning you need to cut 0.112 from your dose to get to your new dose of 1.378. If my maths doesn't make sense don't worry, we'll help you if you start a thread.

 

Now like you said the more challenging part is how to get to that dose. It all depends on the method you use. Most people in the early stages use dry cutting with a scale. If you start a thread people will chime in.

 

I also want to say that I understand having a tapering plan gives some form of security but personally I've come to realise not to put too much value on it. I've had to change my "plan" so many times it's ridiculous. I now really just take it cut by cut. After each cut I decide whether it's still working and how I want to proceed. I'm not saying don't have a plan. I'm just saying don't hold it too dear. Life happens, benzos happens, withdrawal happens and there are so many unpredictable things, it just makes it easier on yourself if you can let go of a taper expectation.

 

Many people have done this. You can do it too!

Link to comment
Share on other sites

Hi Iris,

I am wishing you the best with your taper.  I am also tapering off of Lorazepam.  I started at 1.5 mg now at .459 mg the doc I had at the time started me out way too fast!  Jelly Baby's suggested taper rate sounds good. 

I'll try to help if I can.

💕

Link to comment
Share on other sites

jelly baby, Hardy, & Dianedeedee.. just want to hug y’all.  :smitten:

This is all pretty unnerving and I already feel like I’ve got people in my corner here. Thank you!

 

jelly baby, so appreciate the help with the math calculations & the link.. I’ll start a new thread for more support & suggestions.

Link to comment
Share on other sites

×
×
  • Create New...